Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Complementary Medicine

Side Effects of Red Yeast

05/08/2006

Question:

I would like to know what side effects that are with taking red yeast rice pills for lowering cholesterol? Also what are some of the foods that one should eat please email me a regular list of (foods) not just categories as I need these for my mother to see where she can understand about eating healthily. Thank you for your time.

Answer:

This question has been forwarded by Diet and Nutrition:

Actually the red rice yeast contains a statin drug so liver and muscle pain are common.

Can not provide a food list because the right foods for a person usually requires a more thorough evaluation and questioning.

For more information:

Go to the Complementary Medicine health topic, where you can:

Response by:

Glen F Aukerman, MD, DABFP Glen F Aukerman, MD, DABFP
Formerly:
Professor of Family Medicine
College of Medicine
The Ohio State University